Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 17, 2017Gordon County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 17, 2017, 9:08 PM EDT for Gordon County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2017, 9:08 PM EDT (01:08 UTC)
Expired
Jul 17, 2017, 10:00 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Gordon County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

121 
WWUS82 KFFC 180108
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT MON JUL 17 2017
 
GAZ011-012-019-020-180200-
Chattooga GA-Gordon GA-Bartow GA-Floyd GA-
908 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...WESTERN
GORDON...NORTHWESTERN BARTOW AND NORTHEASTERN FLOYD COUNTIES UNTIL
1000 PM EDT...

At 907 PM EDT...a strong thunderstorm was over Oostanaula, moving 
southwest at 15 mph.

  HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy 
           rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Rome, Calhoun, Adairsville, Trion, Resaca, Plainville, Shannon,
Pinson, Oostanaula, Subligna, Tidings, Armuchee, Lake Marvin, Sugar
Valley and Everett Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3458 8511 3459 8506 3460 8506 3460 8496
      3454 8486 3442 8487 3424 8515 3440 8528
      3459 8531
TIME...MOT...LOC 0107Z 066DEG 15KT 3448 8504 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 8:35 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 17, 8:35 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
835 PM EDT Mon Jul 17 2017

.PREV DISCUSSION... /issued 335 PM EDT Mon Jul 17 2017/

SHORT TERM /Tonight through Tuesday Night/...

Weak high pressure at the surface and several upper level impulses
on the periphery of the forecast area will bring a chance of showers
and thunderstorms mainly across southern and eastern portions of
forecast area.  Convection currently developing in vicinity of a
weak surface boundary washing out over central GA and over portions
of west and north GA where impulses are moving through the upper
level flow. Models showing impulses shifting to the south and east
through this evening, with best coverage over central and portions
of east GA.  Given the strength and proximity of the impulse over
northeast and east GA, it seems prudent to keep chance pops
continuing through the morning hours.  The models all show some
drying as the upper ridge builds eastward tomorrow, and PWATs drop
under 1.5 inches, but with some instability present, will keep
slight chances across the north and low chance over southern
portions of forecast area.  As for temperatures, guidance values are
close and will take a blend through the period.

Atwell

LONG TERM /Wednesday through Monday/...

No changes to the long term. High pressure builds over the
forecast area through the end of the week and low chance or slight
chance pops look okay. Upper level low developing over the
northeast Gulf may affect pops for the weekend but for now will
leave pops alone. Previous discussion is included below.

41

Previous...433 AM EDT Mon Jul 17 2017
LONG TERM /Tuesday Night through Sunday/...
Main frontal system from the short term will have weakened and
moved into south GA/N FL by Tuesday night/Wednesday morning. There
will still be some mid to lower level moisture across the region
even with drier air filtering into the state through the end of
the week. Will keep in low chance pops of convection through day
7.

With the drier air pushing into the region through the end of the
weak...temps will increase into the mid to upper 90s especially
across central GA. will have to keep a close eye on heat index
values as the weak continues.

&&

.AVIATION...
00Z UPDATE...

TSRA complex continues to move through ATL that was generated
from outflows and upper level disturbance. Gust to 39kts at the
airfield ahead of this activity but should see more tranquil
conditions into the first half of the overnight period. Still some
potential for IFR to LIFR tonight in the form of developing cigs.
HRRR has been really onto this potential as has the NAM and LAMP
but MAV continues to indicate lower potential. For now, will lower
current forecast to BKN MVFR and adjust downward as needed with
subsequent forecasts.

//ATL CONFIDENCE...00Z UPDATE...
Medium on IFR/LIFR potential.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  71  92 /  30  20  10  20
Atlanta         72  89  73  91 /  30  20  10  20
Blairsville     64  85  65  86 /  30  30  10  20
Cartersville    69  89  71  91 /  20  20  10  20
Columbus        72  90  74  93 /  30  20  20  20
Gainesville     70  88  71  90 /  30  20  10  20
Macon           71  90  72  93 /  30  30  20  20
Rome            70  90  71  91 /  30  20  10  20
Peachtree City  70  90  70  91 /  30  20  10  20
Vidalia         73  89  73  92 /  50  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....20
AVIATION...Deese
Hazardous weather outlook, Jul 17, 6:30 PM EDT, 2 hours 38 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
630 PM EDT Mon Jul 17 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
630 PM EDT Mon Jul 17 2017

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Tonight...

Isolated to scattered thunderstorms expected across north and
central Georgia this evening. An isolated severe storm or two are
possible. The main hazards will be strong gusty winds, very heavy
rainfall, frequent lightning, and small hail. A few storms may
linger after midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are possible each afternoon and
evening through Sunday.

Heat Index values will approach 105 degrees over portions of central
Georgia, generally Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 17, 8:10 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT MON JUL 17 2017

GAZ031-180045-
Paulding GA-
810 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PAULDING COUNTY UNTIL
845 PM EDT...

At 809 PM EDT...a strong thunderstorm was over New Hope, moving
southwest at 15 mph.

  HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
           rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dallas, Powder Springs, Hiram, New Hope and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3391 8498 3399 8481 3392 8472 3387 8472
      3378 8479 3377 8486 3379 8493 3379 8494
TIME...MOT...LOC 0009Z 046DEG 11KT 3392 8478

HAIL...0.75IN
WIND...50MPH
Local storm report, Jul 17, 8:11 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
811 PM EDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND DMG     1 SW FOUR WINDS         33.86N  84.16W
07/17/2017                   GWINNETT           GA   EMERGENCY MNGR

            TREE DOWN ON POWERLINES ON EDGEWOOD LANE

&&

EVENT NUMBER FFC1701110

THIEM
Local storm report, Jul 17, 8:12 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
812 PM EDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     1 ESE ALLENDALE         33.99N  83.97W
07/17/2017                   GWINNETT           GA   EMERGENCY MNGR

            TREES DOWN ON AMWILER RD AND HUMPHIES WAY

&&

EVENT NUMBER FFC1701111

THIEM
Local storm report, Jul 17, 8:13 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND DMG     THE WILDINGS            33.95N  84.10W
07/17/2017                   GWINNETT           GA   EMERGENCY MNGR

            TREE DOWN ON THE ROAD AT THE 2800 BLOCK OF OLD NORCROSS
            RD IN DULUTH

&&

EVENT NUMBER FFC1701112

THIEM
Special weather statement, Jul 17, 8:35 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
835 PM EDT MON JUL 17 2017

GAZ030-031-033-041>045-053>057-180115-
Fayette GA-Coweta GA-Carroll GA-Paulding GA-Henry GA-South Fulton GA-
Polk GA-North Fulton GA-Douglas GA-Clayton GA-Haralson GA-DeKalb GA-
Spalding GA-
835 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTHEASTERN COWETA...
EASTERN CARROLL...SOUTHWESTERN PAULDING...WESTERN HENRY...SOUTH
FULTON...EASTERN POLK...NORTH FULTON...DOUGLAS...CLAYTON...EASTERN
HARALSON...SOUTHWESTERN DEKALB AND NORTHERN SPALDING COUNTIES UNTIL
915 PM EDT...

At 834 PM EDT...National Weather Service doppler radar indicated
strong winds ahead of a line of thunderstorms along a line extending
from near Aragon to near Draketown to near Lake Val-Do-Mar to Bill
Arp to near Palmetto to near Fayetteville to Bonanza to near Eagles
Landing, moving southwest at 15 mph.

  HAZARD...45 mph wind preceding rain or lightning.

  IMPACT...Strong winds will occur before any rain or lightning. Do
           not wait for the sound of thunder before taking cover.
           Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include
Atlanta, Newnan, Douglasville, Carrollton, McDonough, Fayetteville,
Dallas, Jonesboro, Buchanan, Peachtree City, East Point, Stockbridge,
Union City, Forest Park, Riverdale, Villa Rica, College Park,
Fairburn, Hampton and Tyrone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3410 8510 3408 8502 3381 8472 3378 8467
      3376 8459 3374 8458 3376 8456 3372 8434
      3364 8429 3354 8409 3330 8417 3326 8444
      3330 8463 3339 8481 3346 8490 3358 8504
      3367 8512 3396 8524
TIME...MOT...LOC 0034Z 030DEG 15KT 3408 8507 3385 8497 3377 8491 3368
8480 3358 8467 3348 8448 3346 8435 3348 8422

WIND...50MPH
Special weather statement, Jul 17, 9:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT MON JUL 17 2017

GAZ011-012-019-020-180200-
Chattooga GA-Gordon GA-Bartow GA-Floyd GA-
908 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...WESTERN
GORDON...NORTHWESTERN BARTOW AND NORTHEASTERN FLOYD COUNTIES UNTIL
1000 PM EDT...

At 907 PM EDT...a strong thunderstorm was over Oostanaula, moving
southwest at 15 mph.

  HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
           rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rome, Calhoun, Adairsville, Trion, Resaca, Plainville, Shannon,
Pinson, Oostanaula, Subligna, Tidings, Armuchee, Lake Marvin, Sugar
Valley and Everett Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3458 8511 3459 8506 3460 8506 3460 8496
      3454 8486 3442 8487 3424 8515 3440 8528
      3459 8531
TIME...MOT...LOC 0107Z 066DEG 15KT 3448 8504

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:08 PM EDTSpecial Weather StatementFFCDouglas37 min
Jul 17, 8:10 PM EDTSpecial Weather StatementFFCPaulding35 min
Jul 17, 8:35 PM EDTSpecial Weather StatementFFCClayton, Douglas, Fayette, Henry, Paulding, Polk40 min
Jul 18, 3:57 PM EDTSpecial Weather StatementFFCTowns33 min
Jul 18, 4:49 PM EDTSpecial Weather StatementFFCWhite26 min
Jul 18, 7:06 PM EDTSpecial Weather StatementFFCToombs24 min
Jul 18, 7:42 PM EDTSpecial Weather StatementFFCToombs33 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.